- About this Journal ·
- Abstracting and Indexing ·
- Aims and Scope ·
- Annual Issues ·
- Article Processing Charges ·
- Author Guidelines ·
- Bibliographic Information ·
- Citations to this Journal ·
- Contact Information ·
- Editorial Board ·
- Editorial Workflow ·
- Free eTOC Alerts ·
- Publication Ethics ·
- Recently Accepted Articles ·
- Reviewers Acknowledgment ·
- Submit a Manuscript ·
- Subscription Information ·
- Table of Contents
Abstract and Applied Analysis
Volume 2013 (2013), Article ID 108482, 7 pages
On an Invariant Set in the Heat Conductivity Problem with Time Lag
1National University of Uzbekistan, Tashkent 100174, Uzbekistan
2Universiti Putra Malaysia, 43400 Serdang, Malaysia
Received 5 September 2013; Accepted 20 November 2013
Academic Editor: Pavel Kurasov
Copyright © 2013 M. Tukhtasinov et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
The problems of weak and strong invariance of a constant multivalued mapping with respect to the heat conductivity equation with time lag are studied. Sufficient conditions of weak and strong invariance of a given multivalued mapping are obtained.
1.1. Related Works
There are many theoretical and practical problems in control problems with distributed parameters where known methods do not work to solve them. The typical examples of such problems are conservation of temperature of a volume within admissible bounds and deviation from undesirable states.
Note that the works [1–7] were devoted to the problems of invariance of given sets for the controlled systems. In these works, some results on construction of core of liveness, the maximal weak invariant subset of the given set was obtained for the control system.
In the paper , a family of trajectories, which is kept to be within the given set until a certain time (viability), is analytically described for control systems given by differential inclusions. The paper  deals with the problem of diffusion process control by boundary control.
However, all the works mentioned above relate to control systems with concentrated parameters. In the papers [9, 10], weak and strong invariance of the given set with respect to a system with distributed parameters were studied. Alimov , Albeverio and Alimov  studied interesting applied control problems on heat distribution by convectors in a volume.
The present paper deals with the problems of weak and strong invariance of given multivalued mapping for the 3rd heat conductivity boundary value problem with time lag. In the equation of this problem, the control parameter appears on the right hand side. We obtain conditions which can be easily checked to determine the invariance of the given constant multivalued mapping.
First of all, we recall some definitions. A bounded region is referred to as the region with piecewise smooth boundary if its boundary can be represented as follows: , where is an open set with respect to the topology on induced by the topology in . Moreover, each is a connected surface of class ; that is, for any point there exists a ball of radius such that the piece of the surface is given by the equation of the form , where and .
Let be a region in with piecewise smooth boundary. We will use the letter to denote the following differential operator [13, 14]: where the functions satisfy the conditions , and for all . The inequality (2) is called the condition of uniform ellipticity of the operator defined by (1). The domain of the operator is , which is the space of functions that are twice continuously differentiable in and continuous on .
Define the operator by the equation where denotes the upward unit normal vector on and is a given positive continuous function defined on .
Definition 1. The number for which the following boundary value problem: has nonzero solution , is called eigenvalue of this boundary value problem, and the solution is called eigenfunction of the boundary value problem.
Since problem (4) is homogeneous, we assume that As the operator (1) is self-adjoint, then it has a discrete spectrum [13, 14]; that is,(i)there exist a countable set of eigenvalues of the problem (4) such that (ii)for each eigenvalue , there are a finite number of eigenfunctions corresponding to it such that , where (iii)the set of all eigenvalues is complete (closed) in the space ; that is, any function from the space can be uniquely represented in the form where the equality is understood in the following sense:
The Fourier coefficients in the Fourier series (8) of are defined by formula Since the operator is self-adjoint, in certain conditions on the functions , , and , the Green formula is written in the form Using these, we construct the following spaces depending on a parameter. Let be any nonnegative number. Denote
We now define inner product and norm in the spaces . Let Set It should be noted that and for all .
Denote by and the spaces of continuous functions and summable quadratically measurable functions defined on with the values in , respectively, where is a positive number.
1.3. Auxiliary Statements
Consider the following heat exchange control problem with lag: with boundary and initial conditions where ; . Here, and are abstract functions whose values at each are unique elements of the space ; is a positive fixed number and is a positive number.
Further, we use the same letter to denote the bounded operator that maps into and is defined by the following formula where . Clearly, we obtain from this that .
The problem (15)–(17) is understood in the sense of the theory of generalized functions (the theory of distributions) with the values in . We will look for the solution of the problem (15)–(17), which is continuous with respect to and its values belong to one of the spaces , and the initial and boundary conditions are considered as equality of elements of these spaces.
In the control problem (15)–(17), the control function is subjected to either constraint or Accordingly, in this paper, we consider both of the problems (15)–(19) and (15)–(17), (20). The control function that satisfies either (19) or (20) is called admissible.
Assume that the problem (15)–(17) has a solution , , at some admissible control . Then we have It follows from (15) that Also, by definition of the functions , we obtain Therefore, in view of (11) we have Denoting and using the fact that we deduce from formulas (22) and (24) that Since the function (21) must satisfy the initial condition , we have From this and (27) we see that Thus, (21) and (29) define the formal solution of the problem (15)–(17) on which can be written as follows:
The following assumption will be needed throughout the paper.
Assumption 2. Let functions of the set satisfy the following conditions:
Proposition 3. For any function , , the following inequality holds: where are the eigenvalues of the operator arranged in decreasing order, is a positive number, and is the Fourier coefficient of the function .
Proof. Indeed, for , using the Cauchy-Schwartz inequality and the fact that we obtain
Proof. To prove the theorem we use the formal representation (30) of the solution of the problem (15)–(17). By definition of the norm in for , we have
We use the Cauchy-Schwartz inequality to obtain the following chain of relations: Therefore, Next, we expand the integrand on the right hand side of the last inequality; then we use the Cauchy-Schwartz inequality and after that we use Assumption 2 to obtain Expanding the square in (36), and then using (39) and Assumption 2, we arrive at Hence, for each .
We now show that the function , , is continuous with respect to the norm of the space . We have where the numbers and will be chosen depending on any .
By (29), We have Combining this with (41), we obtain Let be an arbitrary positive number. Since the series in (31) and (39) are convergent, one can choose the number so that . Then, we choose so that . Further, similar to (39) we have It is clear from these inequalities that we can choose so that . From the estimations for obtained above we conclude according to (43) that , meaning that the function , , is continuous.
We now show that the problem (15)–(17) has a unique solution. We assume the contrary, that it has two different solutions , , for the same functions and . Then their difference , , as a solution of corresponding homogeneous problem (15)–(17), can be represented in the form of the Fourier series (21), and the Fourier coefficients , , of the function , , are solutions of the following infinite system of differential equations: Therefore, from the representation (29) we obtain on . Consequently, , , a contradiction. This proves the theorem.
2. Main results
Further, strong and weak invariant sets of the form will be investigated, where is a positive number. We will find relations among the parameters , , , and in order to guarantee strong or weak invariance of the set on the time interval with respect to the problem (15)–(19) (or (15)–(17), (20)).
Proof. Let (46) hold true and let , , , and , , be any functions. Using the same reasoning as in the proof of Theorem 4, we get from (40) that
Then Hence, meaning that the function is nonincreasing. For this reason, , .
The same reasoning can be applied for the time interval to obtain . For any positive number , we can continue in this fashion to obtain that is, is strong invariant.
We now turn to the proof of the second part of the theorem. Let the set be strong invariant. Suppose, contrary to our claim, that the inequality (46) fails to hold. Then, clearly, the function is increasing. Choose the functions as follows: Then Since the function is increasing on and , therefore ; that is, , which contradicts the strong invariance of the set . This completes the proof of Theorem 7.
Proof. Let . Show that, under condition 9, the set is weak invariant with respect to the problem (15)–(17). Let be an arbitrary function from . Set . Then we obtain from the representation (29) of the solution of the problem (27) that Here, we used the following inequality: and Assumption 2. Since the function satisfies we have . Then in view of (52) we conclude that , . Repeated application of this reasoning to the intervals , enables us to conclude that , , and this completes the proof.
Proposition 11. For any function , , for which , the following inequality holds: where a positive number.
The proof follows from the following chain of relations here we used the Cauchy-Schwartz inequality and the relation , , .
Proof. Let . To prove the theorem, we use the fact that modulus of the admissible control function can take any big values on small time interval. Consider the function
Note that and for all . Assuming , we have
Due to the term , we obtain that there exists , , such that whenever .
We now specify the initial function and admissible control function on as follows: We observe that Then by the representation (30) we have Hence This implies that
Since and for , then . Therefore which shows that the set is not strong invariant, and the proof of Theorem 12 is complete.
The proof of the theorem is similar to that of Theorem 8.
Conflict of Interests
The authors declare that there is no conflict of interests regarding the publication of this paper.
The present research was partially supported by the National Fundamental Research Grant Scheme FRGS of Malaysia (no. 01-01-13-1228FR).
- Kh. G. Guseĭnov and V. N. Ushakov, “Strongly and weakly invariant sets with respect to a differential inclusion,” Doklady Akademii Nauk USSR, vol. 303, article 4, pp. 794–796, 1988.
- J.-P. Aubin, “A survey of viability theory,” SIAM Journal on Control and Optimization, vol. 28, no. 4, pp. 749–788, 1990.
- A. B. Kurzhanski and T. F. Filippova, “On the description of the set of viable trajctories of a control system,” Differential Equations, vol. 23, no. 8, pp. 1303–1315, 1987.
- A. Z. Fazilov and U. M. Ibragimov, On the Strong Invariant Sets of Linear Control System, vol. 4 of Mathematics, Informatics, and Physics, Science and Education of South Kazakhstan, 2003.
- G. Haddad, “Monotone trajectories of differential inclusions and functional-differential inclusions with memory,” Israel Journal of Mathematics, vol. 39, no. 1-2, pp. 83–100, 1981.
- A. H. Borzabadi, A. V. Kamyad, and M. H. Farahi, “Optimal control of the heat equation in an inhomogeneous body,” Journal of Applied Mathematics and Computing, vol. 15, no. 1-2, pp. 127–146, 2004.
- H. O. Fattorini, “The maximum principle for control systems described by linear parabolic equations,” Journal of Mathematical Analysis and Applications, vol. 259, no. 2, pp. 630–651, 2001.
- G. G. Islamov and Yu. V. Kogan, “The differential-difference problem of control of diffuzion process,” Vestnik Udmurtskogo Universiteta, vol. 303, no. 1, pp. 121–126, 2008.
- M. Tukhtasinov and U. Ibragimov, “Sets invariant under an integral constraint on controls,” Russian Mathematics, vol. 55, no. 8, pp. 59–65, 2011.
- M. Tukhtasinov and U. Ibragimov, “Invariant sets with respect to the system with lag,” Reports of Academy of Sciences of Republic of Uzbekistan, vol. 15, article no. 6, pp. 12–15, 2011.
- Sh. Alimov, “On the null-controllability of the heat exchange process,” Eurasian Mathematical Journal, vol. 2, article no. 3, pp. 5–19, 2011.
- S. Albeverio and Sh. Alimov, “On a time-optimal control problem associated with the heat exchange process,” Applied Mathematics & Optimization, vol. 57, no. 1, pp. 58–68, 2008.
- S. G. Mikhlin, Linear Partial Differential Equations, Vysshaya Shkola, Moscow, Russia, 1977.
- S. A. Avdonin and S. A. Ivanov, Controllability of Systems with Distributed Parameters and Families of Exponents, UMKVO, Kiev, Ukraine, 1989.